MAUDE Adverse Event Report: ARTHREX, INC. PIN SET, UNIVERS II/ ECLIPSE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. PIN SET, UNIVERS II/ ECLIPSE; MANUAL INSTR, GENERAL SURGICAL
Model Number PIN SET, UNIVERS II/ ECLIPSE
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.It was reported that the pin was cold welded to the guide.Visual evaluation identified that the guide was not returned with the pin and, therefore, the complaint is unconfirmed as the devices were found not to be cold welded together.Additionally, unrelated to the reported event, circumferential damage was found throughout the pin (images 1-2).The root cause of the circumferential damage is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon mating the pin with the guide.The reported event is unconfirmed based upon investigation of the returned product.
 
Event or Problem Description
It was reported during a procedure, the 2.8mm pin within ar-9207s became cold welded into resection guide ar-9401-13.It was replaced and the case was completed with no further issues.See photo attached.

Brand Name
PIN SET, UNIVERS II/ ECLIPSE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19134670
Report Number1220246-2024-02127
Device Sequence Number4658209
Product Code MDM
UDI-Device Identifier00888867137493
UDI-Public00888867137493
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberPIN SET, UNIVERS II/ ECLIPSE
Device Catalogue NumberAR-9207S
Device Lot Number11536563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown